Feedback stabilization of discrete-time systems via the generalized Hermite-Biehler theorem

Ming-Tzu Ho, Aniruddha Datta, S. P. Bhattacharyya

Research output: Contribution to journalConference articlepeer-review

2 Citations (Scopus)


This paper considers the problem of characterizing all the constant gains that stabilize a given linear time-invariant discrete-time plant. First, two generalized versions of the discrete-time Hermite-Biehler Theorem are derived and shown to be useful in providing a solution to this problem. A complete analytical characterization of all stabilizing feedback gains is provided as a closed form solution under the condition that the plant has no zeros on the unit circle. Unlike classical techniques such as the Jury criterion, Nyquist criterion, or Root Locus, the result presented here provides an analytical solution to the constant gain stabilization problem, which has computational advantages.

Original languageEnglish
Pages (from-to)908-914
Number of pages7
JournalProceedings of the IEEE Conference on Decision and Control
Publication statusPublished - 1997 Dec 1
EventProceedings of the 1997 36th IEEE Conference on Decision and Control. Part 1 (of 5) - San Diego, CA, USA
Duration: 1997 Dec 101997 Dec 12

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Modelling and Simulation
  • Control and Optimization

Fingerprint Dive into the research topics of 'Feedback stabilization of discrete-time systems via the generalized Hermite-Biehler theorem'. Together they form a unique fingerprint.

Cite this